# SDR CA131001001

- Difficulty date: September 30, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 7,113 hours
- Engine: Cont IO240B
- System (JASC): 2422 · AC Inverter
- Part: Bolt
- Part number: 2224120001
- Condition: Sheared
- Location: Alternator
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A NIGHT WALKAROUND THE PILOT NOTICED THAT THE ALTERNATOR BELT APPEARED TO BE TWISTED. MAINTENANCE FOUND THAT THE ALTERNATOR LOWER PIVOT BOLT HAD SHEARED HALFWAY IN THE THREADS, CAUSING THE BOLT TO BACK OUT OF THE PIVOT AND COME IN CONTACT WITH THE ALTERNATOR BELT. THE BELT WAS SEVERELY WORN AND WOULD PROBABLY HAVE FAILED WITHIN THE NEXT 50 HOURS.  THE BOLT IS LOCKWIRED, HAS A LOCK WASHER AND IS INSTALLED WITH LOCTITE 222 AS PER DIAMOND MM WITH A SPECIFIED TORQUE.   DIAMOND SB DAC1-24-01 R1 MENTIONS THAT EXCESSIVE ALTERNATOR BELT TENSION MAY CAUSE FATIGUE FAILURE OF THE BOLT. THIS IS ONLY APPLICABLE TO THE FIRST 30 AIRCRAFT SERIAL NUMBERS. IT RECOMMENDS CHANGING THE PIVOT BOLT TO THE ONE THAT WAS INSTALLED.  DIAMOND SB DAC1-24-04 R3 HAS AN IMPROVED ALTERNATOR BRACKET INSTALL INCLUDING THE MENTIONED BOLT. THIS SB APPLIES UP TO S/N C0099.  ADJUSTING THE BELT TENSION ACCORDING TO THE MM IS A LITTLE VAGUE AS THERE IS SEVERAL WAYS THAT YOU CAN TAKE THE TENSION READINGS WHICH WILL GIVE A LARGE VARIANCE OF ALTERNATOR BELT TENSION.
